Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Miami, FL

May 9, 2013Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 9, 2013, 6:47 PM EDT for Miami-Dade County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2013, 6:47 PM EDT (22:47 UTC)
Expired
May 9, 2013, 7:15 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 22 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 6:53 PM EDTHAIL 0.752 Se Hialeah Gardens, FLREPORTED NEAR INSECTION OF HIGHWAYS 27 AND 826.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.8 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WUUS52 KMFL 092247
SVRMFL
FLC086-092315-
/O.NEW.KMFL.SV.W.0039.130509T2247Z-130509T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
647 PM EDT THU MAY 9 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 715 PM EDT

* AT 644 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR DORAL...AND MOVING SOUTHEAST AT 5 MPH.

* THE STORM WILL AFFECT...
  MIAMI SPRINGS...
  MIAMI INTERNATIONAL AIRPORT...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE LARGE HAIL. FREQUENT TO EXCESSIVE 
LIGHTNING AND HEAVY RAINFALL IS ALSO POSSIBLE. IF THE STORM 
APPROACHES YOUR LOCATION, SEEK SHELTER IN AN ENCLOSED BUILDING ON 
THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2570 8032 2584 8039 2589 8031 2579 8017
TIME...MOT...LOC 2247Z 330DEG 4KT 2583 8033

$$
KONARIK
2 follow-up statements
861 
WWUS52 KMFL 092301
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
701 PM EDT THU MAY 9 2013

FLC086-092315-
/O.CON.KMFL.SV.W.0039.000000T0000Z-130509T2315Z/
MIAMI-DADE FL-
701 PM EDT THU MAY 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EAST CENTRAL MIAMI-DADE COUNTY...

AT 655 PM EDT...A SEVERE THUNDERSTORM WAS WAS LOCATED NEAR VIRGINIA 
GARDENS...MOVING SOUTHEAST AT 5 MPH.

TRAINED SPOTTERS REPORTED DIME-SIZED HAIL AT 653 PM EDT NEAR THE 
INTERSECTION OF HIGHWAYS 27 AND 826.

SEVERE THUNDERSTORMS CAN PRODUCE LARGE HAIL...DEADLY LIGHTNING...AND 
VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM 
HAS PASSED.

LAT...LON 2581 8037 2586 8032 2579 8017 2570 8032
      2580 8037
TIME...MOT...LOC 2300Z 330DEG 4KT 2581 8031

$$
KONARIK
644 
WWUS52 KMFL 092310
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
710 PM EDT THU MAY 9 2013

FLC086-092320-
/O.EXP.KMFL.SV.W.0039.000000T0000Z-130509T2315Z/
MIAMI-DADE FL-
710 PM EDT THU MAY 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIAMI-DADE COUNTY
WILL EXPIRE AT 715 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 715 PM EDT.

LAT...LON 2581 8037 2586 8032 2579 8017 2570 8032
      2580 8037
TIME...MOT...LOC 2310Z 330DEG 4KT 2580 8030

$$
KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:24 PM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 9, 2:24 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT THU MAY 9 2013

...CONTINUED LOW RISK OF ONE OR TWO STRONG-SEVERE TSTORMS SE FL
THROUGH EARLY THIS EVENING...

.DISCUSSION...FORMIDABLE ATLANTIC SEA BREEZE HAS DEVELOPED AND NOW
LIES WEST OF THE I-95 CORRIDOR IN PALM BEACH COUNTY AND ALONG AND
WEST OF THE FLORIDA TURNPIKE IN BROWARD AND MIAMI-DADE COUNTIES.
HUMIDITY IS DEFINITELY ON THE INCREASE SE OF THIS BOUNDARY WITH
DEWPOINTS NOW UP TO 70F AT MIA WITH A HEAT INDEX OF 91F. SO
DEFINITELY HOTTER AND MORE HUMID ACROSS THE EAST COAST METRO AREAS
TODAY. MESOANALYSIS SHOWS SURFACE BASED CAPE NOW REACHING
3500-4000 J/KG ALONG THE SE COAST. LATEST ACARS DATA SHOWS 500 MB
TEMP NOW AROUND -13.5C. HRRR CONTINUES TO INSIST ON CONVECTION
DEVELOPING AND FOCUSING OVER THE RURAL EASTERN INTERIOR. HOWEVER,
IF WE GET BIG STORMS TO DEVELOP, STORM MOTION VECTORS CONTINUE OUT
OF THE W-NW AT AROUND 10 KT, SO WE ANTICIPATE ANY THUNDERSTORMS
WHICH DEVELOP TO TRACK BACK TOWARDS THE ATLANTIC COAST. PEAK
OUTSIDE SHOWS A BUILDING CUMULUS SO IT LOOKS AS THOUGH THINGS WILL
START TO DEVELOP AND HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE
FORECAST INTO THIS EVENING. A FEW STRONG-SEVERE TSTORMS APPEAR
POSSIBLE GIVEN THE RECORD COLD AIR ALOFT (WHEN COMPARING DATA FROM
THE PAST 25 YEARS).

NO SIGNFICANT CHANGES WERE MADE TO THE FORECAST FOR FRIDAY AND
INTO THE UPCOMING WEEKEND AND BEYOND. MID/UPPER RIDGING GRADUALLY
BUILDS IN FROM THE SW WITH THE VERY COLD AIR ALOFT SHIFTING
NORTHEAST WITH WARMING TEMPS IN THE MID LEVELS. MOISTURE WILL
CONTINUE RATHER LIMITED WITH ACTUALLY FORECAST SOUNDINGS OFF THE
GFS SHOWING SLIGHT DRYING FRI-SAT. ALSO, A MORE SE WIND FLOW
PREDOMINATES AND THIS WILL LEAD TO ANY CONVECTION FOCUSING ACROSS
THE INTERIOR.

GFS CONTINUES TO SHOW A COLD FRONT MOVING ACROSS SOUTH FL LATE MON
INTO EARLY TUESDAY. MOISTURE WILL INCREASE AHEAD OF THIS FRONT
WITH BETTER PROSPECTS FOR SHOWERS AND THUNDERSTORMS MONDAY. DRIER
AND SLIGHTLY COOLER AIR, BUT NOTICEABLE GIVEN LOWERING HUMIDITY ON
AN INCREASINE EASTERLY BREEZE BY THE MIDDLE PART OF NEXT WEEK
BEHIND THE FRONT.

&&

.MARINE...LIGHT WINDS WITH SEAS BELOW 4 FT WILL CONTINUE THROUGH
THE WEEKEND. BEHIND THE COLD FRONT TUESDAY, WINDS WILL INCREASE
WITH WORSENING MARINE CONDITIONS THEN.

&&

.FIRE WEATHER...MIN RH'S OVER THE WESTERN INTERIOR WILL BE IN THE
40 OVER THE NEXT COUPLE OF DAYS. THERE'S SOME RH'S NOW IN THE
UPPER 30S OVER THE WESTERN INTERIOR. A FEW TSTORMS WILL BE
POSSIBLE EACH OF THE NEXT FEW DAYS OVER THE INTERIOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  85  74  86 / 30 10 -  10
FORT LAUDERDALE  74  86  76  86 / 30 10 10 10
MIAMI            74  87  75  87 / 30 10 10 10
NAPLES           68  89  70  88 / -  10 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...57/GREGORIA
AVIATION/RADAR...71/JE
Hazardous weather outlook, May 9, 7:15 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
715 AM EDT THU MAY 9 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
100000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
715 AM EDT THU MAY 9 2013

...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE INTERIOR/EAST THIS AFTERNOON-EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING
LATE THIS AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF INTERIOR
SOUTH FLORIDA AND THE EAST COAST. THE STRONGEST STORMS COULD
PRODUCE WIND GUSTS TO AROUND 60 MPH, LARGE HAIL, AND FREQUENT
LIGHTNING STRIKES.

WIND: THE STRONGEST THUNDERSTORMS COULD CONTAIN WIND GUSTS TO
AROUND 60 MPH LATE THIS AFTERNOON AND THIS EVENING.

HAIL: LARGE HAIL FORMATION IS POSSIBLE IN THE STRONGEST STORMS
THIS AFTERNOON AND THIS EVENING DUE TO VERY COLD TEMPERATURES
ALOFT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON FROM FRIDAY
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WINDS, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 9, 5:54 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
554 PM EDT THU MAY 9 2013

FLZ072-074-172-173-092230-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
554 PM EDT THU MAY 9 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 630 PM EDT

* AT 552 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MIRAMAR PARKWAY AND UNIVERSITY DRIVE...AND
  MOVING SOUTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  MIRAMAR PARKWAY AND UNIVERSITY DRIVE...
  CAROL CITY...
  SUN LIFE STADIUM...
  OPA-LOCKA...
  IVES ESTATES...
  AVENTURA...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2585 8015 2588 8015 2582 8018 2600 8036
      2604 8030 2600 8011 2591 8011 2591 8010
      2590 8010
TIME...MOT...LOC 2154Z 315DEG 11KT 2598 8025

KONARIK
Special weather statement, May 9, 5:55 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
555 PM EDT THU MAY 9 2013

FLZ073-092245-
INLAND MIAMI-DADE COUNTY FL
555 PM EDT THU MAY 9 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND UP TO NICKEL SIZED
HAIL...

* UNTIL 645 PM EDT

* AT 552 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SHARK VALLEY OBS TOWER...
  AND MOVING EAST AT 5 MPH.

* THE STORM WILL AFFECT...
  SHARK VALLEY OBS TOWER...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2572 8067 2550 8064 2553 8086 2565 8086
TIME...MOT...LOC 2155Z 262DEG 5KT 2559 8082

BAXTER
Special weather statement, May 9, 6:02 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
602 PM EDT THU MAY 9 2013

FLZ073-074-173-092230-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
602 PM EDT THU MAY 9 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
NICKEL SIZED HAIL...

* UNTIL 630 PM EDT

* AT 601 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR HIALEAH GARDENS...AND MOVING SOUTHEAST AT
  15 MPH.

* THE STORM WILL AFFECT...
  HIALEAH GARDENS...
  HIALEAH...
  MIAMI INTERNATIONAL AIRPORT...
  BROWNSVILLE...
  LIBERTY CITY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2584 8014 2584 8015 2585 8015 2588 8015
      2582 8018 2574 8018 2574 8020 2573 8023
      2589 8041 2595 8039 2591 8011
TIME...MOT...LOC 2202Z 293DEG 12KT 2589 8032

KONARIK
Special weather statement, May 9, 6:29 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
629 PM EDT THU MAY 9 2013

FLZ074-173-092300-
COASTAL MIAMI DADE COUNTY FL METROPOLITAN MIAMI DADE FL
629 PM EDT THU MAY 9 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
NICKEL SIZED HAIL...

* UNTIL 700 PM EDT

* AT 627 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR HIALEAH...AND MOVING SOUTHEAST AT 5 MPH.

* THE STORM WILL AFFECT...
  HIALEAH...
  MIAMI SPRINGS...
  MIAMI INTERNATIONAL AIRPORT...
  BROWNSVILLE...
  LIBERTY CITY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2589 8011 2581 8011 2573 8017 2574 8017
      2574 8020 2572 8024 2570 8024 2585 8039
      2594 8036 2593 8011 2591 8011 2591 8010
TIME...MOT...LOC 2229Z 302DEG 6KT 2586 8029

KONARIK
Local storm report, May 9, 6:38 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
638 PM EDT THU MAY 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             2 NNE MEDLEY            25.89N  80.35W
05/09/2013  E0.88 INCH       MIAMI-DADE         FL   PUBLIC

&&

EVENT NUMBER MFL1300086

RIVERA
Special weather statement, May 9, 6:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
647 PM EDT THU MAY 9 2013

FLZ073-092330-
INLAND MIAMI-DADE COUNTY FL
647 PM EDT THU MAY 9 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WEST CENTRAL
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
NICKEL SIZED HAIL...

* UNTIL 730 PM EDT

* AT 644 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  EAST OF FORTYMILE BEND TO INTERSECTION KROME AND KENDALL DRIVE...
  AND MOVING EAST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  INTERSECTION KROME AND KENDALL DRIVE...
  US 41 BETWEEN KROME AND FORTYMILE BEND...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2588 8065 2577 8040 2561 8052 2575 8086
TIME...MOT...LOC 2246Z 252DEG 3KT 2578 8070 2570 8052

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 5:32 PM EDTSpecial Weather StatementMFLBroward28 min
May 9, 5:54 PM EDTSpecial Weather StatementMFLBroward36 min
May 9, 5:55 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
May 9, 6:02 PM EDTSpecial Weather StatementMFLMiami-Dade28 min
May 9, 6:05 PM EDTSevere Thunderstorm WarningMFLMiami-Dade25 min
May 9, 6:29 PM EDTSpecial Weather StatementMFLMiami-Dade31 min
May 9, 6:47 PM EDTSpecial Weather StatementMFLMiami-Dade43 min
May 9, 7:03 PM EDTSpecial Weather StatementMFLBroward27 min
May 9, 7:07 PM EDTSpecial Weather StatementMFLMartin23 min
May 9, 7:09 PM EDTSpecial Weather StatementMFLMiami-Dade36 min
May 9, 7:13 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
May 9, 7:14 PM EDTSpecial Weather StatementMFLMiami-Dade31 min
May 9, 7:28 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade32 min
May 9, 7:34 PM EDTSpecial Weather StatementMFLPalm Beach26 min
May 9, 7:52 PM EDTSpecial Weather StatementMFLBroward23 min
May 9, 7:54 PM EDTSpecial Weather StatementMFLMiami-Dade36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.